Alert archive / Georgia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 61, NWS Jacksonville, FL

June 7, 2004Brantley County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 7, 2004, 4:49 PM EDT for Brantley County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2004, 4:49 PM EDT (20:49 UTC)
Expired
Jun 7, 2004, 5:30 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Brantley County, GA

The radar

The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1606 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:05 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 7, 2:05 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EDT MON JUN 7 2004

...RAIN LIKELY ACROSS PORTIONS OF THE FORECAST AREA THIS WEEK...

.SHORT TERM...SHOWERS AND THUNDERSTORMS FIRING IN EARNEST ALONG THE
WEST COAST SEA BREEZE AT THIS HOUR. ACTIVITY ACROSS THE NORTH IS
BEING AIDED BY APPROACHING SHORTWAVE WITH A HINT OF CIRCULATION
NOTED OVER GEORGIA. EAST COAST HAS BEEN RATHER QUIET THUS FAR AS
AREA IS IN REGION OF NVA AHEAD OF SHORT WAVE. EXPECT THIS SCENARIO
TO CHANGE SIGNIFICANTLY THROUGH THIS EVENING AS ENTIRE AREA COMES
UNDER THE INFLUENCE OF LARGE SCALE SYNOPTIC FORCING. MESOSCALE
FEATURES ALSO COME INTO PLAY WITH SEABREEZE CONVERGENCE OCCURRING
ABOUT A COUNTY INLAND. ALL THIS POINTS TO AN ACTIVE EVENING ACROSS
THE CWA BUT SEVERE POTENTIAL REMAINS ISOLATED. ALTHOUGH 500 MB
TEMPS CONTINUE TO COOL...WET BULB ZERO HEIGHTS ARE HIGH...LEADING TO
MAINLY STRONG ACTIVITY.

EXPECT ANOTHER ACTIVE DAY ON TUESDAY WITH PERHAPS AN EARLIER START...
PARTICULARLY ALONG THE EAST COAST WHERE SYNOPTIC ENVIRONMENT BECOMES
MORE FAVORABLE FOR STORM INITIATION. PRECIPITABLE WATER REMAINS QUITE
HIGH...APPROACHING 2 INCHES FOR THE GEORGIA PORTION.
THEREFORE...EXPECT DECENT COVERAGE OF SHOWERS AND STORMS WITH MAIN
THREAT BEING HEAVY RAINFALL WITH LIMITED SEVERE POTENTIAL. WILL
HIGHLIGHT HEAVY RAIN POTENTIAL IN ZONE FORECAST. TEMPERATURES WILL
COOL BY A DEGREE OR TWO FOR AFTERNOON HIGHS AS CLOUDS BECOME MORE
ABUNDANT IN LARGE SCALE LIFT.

WILL CONTINUE TO FAVOR THE MESO-ETA IN THE SHORT TERM BUT USE A
BLEND FOR THE MID-WEEK. MESO-ETA SHOWS SHORTWAVE ENERGY REMAINING IN
PLACE OVER THE REGION WITH UPPER RIDGE BUILDING JUST WEST OF THE
AREA. BEST LIFT AND MOISTURE MAY SHIFT A BIT SOUTH TO RESIDE MAINLY
OVER THE FLORIDA PORTION BUT WILL GENERALLY KEEP POPS UNIFORM ACROSS
THE CWA. THIS IS THE RESULT OF THE GFS SUPPORTING A LESS
PROGRESSIVE PATTERN AND USING AFOREMENTIONED BLEND. WIND PROFILES
SHOW A BIT MORE OF AN EASTERLY FLOW WHICH SHOULD ALLOW ZONE OF
HIGHEST POPS TO SHIFT WESTWARD SLIGHTLY.

.LONG TERM...ALL IN ALL...A CONTINUED WET PATTERN SETTING UP THROUGH
WEEKS END. UPPER RIDGE DOES BUILD OVER THE AREA BY FRIDAY AND
SURFACE HIGH DRIFTS SOUTH WITH SOME DRYING NOTED IN MODELS. EFFECT
ON POPS SHOULD BE MINIMAL AND WILL CONTINUE HIGH END SCATTERED
COVERAGE. NEAR CLIMO TEMPS EXPECTED AND FEW CHANGES PLANNED TO
CURRENT GRID PACKAGE. &&

.MARINE...SOUTHERLY FLOW 10 TO 15 KNOTS WILL NOCTURNAL SURGES
EXPECTED TO CONTINUE FOR THE NEXT FEW DAYS. SCATTERED SHOWERS AND
THUNDERSTORMS EXPECTED EACH DAY

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 68 87 69 87 / 60 50 50 60
SSI 73 83 72 83 / 40 50 50 50
JAX 70 86 69 86 / 50 50 50 50
SGJ 72 84 72 83 / 50 50 50 50
GNV 68 87 69 88 / 60 60 50 50
OCF 69 89 69 89 / 60 60 50 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

PUBLIC...DEESE
MARINE/FIRE WEATHER...ENYEDI
Hazardous weather outlook, Jun 7, 11:00 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT MON JUN 7 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1100 AM EDT MON JUN 7 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON.
THE GREATEST CONCENTRATION OF STORMS WILL OCCUR LATE THIS AFTERNOON
AND THIS EVENING OVER INTERIOR NORTHEAST FLORIDA BETWEEN I-75 AND
I-95 WHERE THE EAST AND WEST COAST SEABREEZES COLLIDE. THIS ACTIVITY
WILL BE ENHANCED BY AN UPPER LEVEL DISTURBANCE WHICH WILL TRAVERSE
THE AREA TODAY. THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL INCREASE
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. STRONG THUNDERSTORMS WITH
GUSTY WINDS AND HAIL WILL BE POSSIBLE...ESPECIALLY ALONG BOUNDARY
COLLISIONS. ISOLATED SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL/DEESE

In the hours before

Special weather statement, Jun 7, 4:08 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
408 PM EDT MON JUN 7 2004

GAZ135-136-072100-
APPLING GA-WAYNE GA-
408 PM EDT MON JUN 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE AND APPLING
COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 500 PM EDT...

AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF SURRENCY...MOVING
NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SURRENCY AND BAXLEY THROUGH 500 PM EDT. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Jun 7, 4:13 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
413 PM EDT MON JUN 7 2004

FLZ032-037-072100-
CLAY FL-PUTNAM FL-
413 PM EDT MON JUN 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN CLAY
AND NORTHEASTERN PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND
HAIL VALID UNTIL 500 PM EDT...

AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTHWEST OF BOSTWICK...OR ABOUT
14 MILES NORTH OF PALATKA...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BOSTWICK AND GREEN COVE
SPRINGS THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Jun 7, 4:22 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT MON JUN 7 2004

FLZ024-GAZ165-166-072100-
COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL-
422 PM EDT MON JUN 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN
COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 500 PM EDT...

AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF KINGS
FERRY...OR ABOUT 7 MILES EAST OF FOLKSTON...MOVING EAST AT 25 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
KINGS FERRY...COLESBURG...KINGSLAND...HARRIETTS BLUFF AND KINGS BAY
BASE THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A
COMPLETELY ENCLOSED BUILDING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Jun 7, 4:26 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 PM EDT MON JUN 7 2004

GAZ153-072115-
INLAND GLYNN GA-
426 PM EDT MON JUN 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT...

AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF THALMANN...OR ABOUT 13
MILES NORTHWEST OF DOCK JUNCTION...MOVING SOUTH AT 5 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THALMANN THROUGH
515 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.
POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY
ENCLOSED BUILDING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Jun 7, 4:30 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 PM EDT MON JUN 7 2004

GAZ152-072115-
BRANTLEY GA-
430 PM EDT MON JUN 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY
FOR STRONG THUNDERSTORM WINDS VALID UNTIL 515 PM EDT...

AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF ATKINSON...OR ABOUT 5
MILES NORTHEAST OF NAHUNTA...NEARLY STATIONARY. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ATKINSON...
RAYBON...NAHUNTA AND HICKOX THROUGH 515 PM EDT. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Jun 7, 4:40 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT MON JUN 7 2004

FLZ024-025-072130-
DUVAL FL-NASSAU FL-
440 PM EDT MON JUN 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM
EDT...

AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES WEST OF NASSAU VILLAGE-RATLIFF TO 5 MILES SOUTHWEST OF
JACKSONVILLE HEIGHTS...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF CALLAHAN TO 9 MILES WEST OF ORANGE PARK...MOVING EAST AT
10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND JACKSONVILLE HEIGHTS...NORMANDY...NASSAU VILLAGE-RATLIFF...
ORTEGA AND RIVERSIDE THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE

Nearby

Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.